Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Accidental intake of hydrocortizone cream. Worrisome?

I have eczema and was recently prescribed hydrocortizone valerate. It has been over six hours since I applied a small amount of this hydrocortizone to the effected areas, my hands. My hand started itching and, out of an old habit to quickly moisturize the area, I licked that part of my skin. I thought I tasted something funny and realised that it was hydrocortizone cream, but I don t know whether I actually ingested any of it or if there was even any to ingest. I rinsed my mouth out several times and spit out several times to the point of drying my mouth. Should I be concerned? Do I need to seek help immediately?
Asked On : Sat, 23 Jun 2012
Answers:  1 Views:  158
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

Hydrocortisone is not dangerous or even harmful if u take it orally.

No need to worry.It is not like poisoning so, NO emergency care is required.

You rinsed your mouth several times...that was absolutely correct decision.

In a hydrocortisone ointment a low concentration steroid is mixed up with vaseline, petrolium jelly liquid/ white paraffin or any other oily substance, but all of them are harmless for any part of body.

On the other hand we prescribe some oral steroids for many cases for short/ long duration.

There fore everything is OK..nothing serious was happened to you...Please, Relax.

With regards,

Dr. M M Mahmud(
Answered: Sat, 23 Jun 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor